Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 25, NWS Tallahassee, FL

February 25, 20074 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 25, 2007, 4:35 PM CST for 4 counties in Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 4:35 PM CST (22:35 UTC)
Expired
Feb 25, 2007, 7:00 PM CST
In force
2 hr
Issued by
NWS Tallahassee, FL

Counties Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 26 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 252235
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EST SUN FEB 25 2007

...RED FLAG WARNING NOW IN EFFECT THIS SUNDAY AFTERNOON UNTIL 7 PM
CST FOR THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR THE
INLAND FLORIDA BIG BEND AND EASTERN PANHANDLE COUNTIES DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A RAPIDLY DRYING AIRMASS WILL OVERSPREAD THE FLORIDA
PANHANDLE THIS AFTERNOON AND EVENING...ALLOWING FOR A PERIOD OF
RED FLAG CONDITIONS UNTIL SHORTLY AFTER SUNSET. ON MONDAY...WEAK
HIGH PRESSURE WILL BUILD IN AND BRING EVEN DRIER AIR TO THE
REGION.

FLZ007-009>011-260100-
/O.NEW.KTAE.FW.W.0025.070225T2235Z-070226T0100Z/
/O.CON.KTAE.FW.W.0024.070226T1800Z-070226T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-
435 PM CST SUN FEB 25 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. A RED
FLAG WARNING FOR MONDAY AFTERNOON REMAINS IN EFFECT FROM 12 PM TO
5 PM CST MONDAY.

A VERY DRY AIRMASS SURGING IN BEHIND A STRONG COLD FRONT WILL
CREATE A PERIOD OF RED FLAG CONDITIONS ACROSS THE INLAND EASTERN
FLORIDA PANHANDLE. RELATIVE HUMIDITIES WILL DROP INTO THE LOW 20
PERCENT RANGE PRIOR TO SUNSET. BRIEF GUSTY WINDS UP TO 20 MPH WILL
OCCUR FROM TIME TO TIME INCREASING WILDFIRE GROWTH POTENTIAL.

RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND
GUSTY WINDS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ013-016>019-026-261230-
/O.CON.KTAE.FW.W.0024.070226T1800Z-070226T2300Z/
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
535 PM EST SUN FEB 25 2007 /435 PM CST SUN FEB 25 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/
TO 6 PM EST /5 PM CST/ MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO
6 PM EST /5 PM CST/ MONDAY. 

RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

38-GODSEY
1 follow-up statement
000 
WWUS82 KTAE 260104
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST SUN FEB 25 2007

...RED FLAG WARNING THAT WAS IN EFFECT FOR THIS SUNDAY AFTERNOON
HAS EXPIRED...

...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR THE
INLAND FLORIDA BIG BEND AND EASTERN PANHANDLE COUNTIES DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A DRY AIRMASS WILL CONTINUE TO POUR INTO THE REGION
AS WEAK HIGH PRESSURE BUILDS EASTWARD INTO THE SOUTHEAST TOMORROW.
THIS DRY AIRMASS WILL COMBINE WITH WARM AFTERNOON TEMPERATURES
ON MONDAY TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS
INTERIOR NORTH FLORIDA. 

FLZ007-009>011-261230-
/O.EXP.KTAE.FW.W.0025.000000T0000Z-070226T0100Z/
/O.CON.KTAE.FW.W.0024.070226T1800Z-070226T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-
704 PM CST SUN FEB 25 2007

...RED FLAG WARNING HAS EXPIRED FOR TODAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM CST
MONDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 5 PM CST MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ013-016>019-026-261230-
/O.CON.KTAE.FW.W.0024.070226T1800Z-070226T2300Z/
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
804 PM EST SUN FEB 25 2007 /704 PM CST SUN FEB 25 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/
TO 6 PM EST /5 PM CST/ MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO
6 PM EST /5 PM CST/ MONDAY. 

RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 25, 12:37 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 25, 12:37 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
137 PM EST SUN FEB 25 2007

.SHORT TERM...BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUES TO TREK ACROSS THE FORECAST AREA THIS AFTERNOON. LACK OF
SUNSHINE HAS HAMPERED INSTABILITY AVAILABLE TO THE LINE. BULK OF
UPPER DYNAMICS HAVE ALSO PULLED WELL NORTH OF THE AREA SO HAVE YET
TO SEE ANYTHING APPROACHING SEVERE CRITERIA. STILL CANT RULE OUT A
STRONG STORM OR TWO OVER THE EASTERN THIRD OF THE AREA THROUGH THE
REST OF THE AFTERNOON AS THIS AREA DID GET A LITTLE SUN TODAY WITH
TEMPS WARMING INTO THE LOWER 70S.

OTHERWISE...FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH WEAK
HIGH PRESSURE BUILDING IN FOR MONDAY. GFS CONTINUES TO HANG UP THE
FRONT AND MOVE A WAVE ACROSS THE PENINSULA BUT WILL CONTINUE TO
LEAN TOWARDS THE DRYER NAM AND KEEP RAIN CHANCES OUT OF MY
COUNTIES FOR MONDAY. VERY WEAK AND DRY FRONT WILL MOVE THROUGH
AREA MONDAY NIGHT WITH HIGH PRESSURE BUILDING INTO THE MID ATLANTIC
THROUGH WEDNESDAY. TEMPS WILL REMAIN ON THE MILD SIDE WITH THE AIR
MASSES ORIGINATING IN THE PACIFIC.

.LONG TERM...RETURN FLOW INCREASES THURSDAY AHEAD OF THE NEXT
SYSTEM WITH SHOWERS POSSIBLY DEVELOPING OVER SOUTH GEORGIA. FRONT
NOW LOOKS TO MOVE THROUGH AREA THURSDAY NIGHT INTO FRIDAY WITH
SHOWERS AND THUNDERSTORMS. THIS FRONT MAY END OF STALLING CLOSE TO
THE AREA WITH WEATHER POSSIBLY REMAINING UNSETTLED INTO THE
WEEKEND.

&&

.AVIATION...INITIAL SIX HOURS OF TAF PERIOD WILL BE CONCERNED WITH
THE TIMING OF CONVECTION AHEAD OF APPROACHING COLD FRONT. LINE OF
SHRA/TS HAS PASSED KDHN...KPFN AND KABY. EXPECT LINE TO IMPACT KTLH
FROM 18Z-20Z AND KVLD FROM 20-22Z WITH MVFR CIG/IFR VSBY AND WIND
GUSTS TO 30 KTS. ISOLATED SHRA/TS DEVELOPING AHEAD OF LINE MAY ALSO
MOVE INTO THE KVLD AREA BY 19Z. OUTSIDE THE CONVECTION...PREVAILING
WINDS WILL BE FROM THE SOUTH TO SOUTHWEST 10-15 KTS. CLOUDS DECREASE
FROM WEST TO EAST JUST AHEAD OF THE FRONT...WITH WINDS VEERING
AROUND TO WEST AND DIMINISHING LATER THIS AFTN. WINDS THEN BECOME
NORTHWEST OVERNIGHT WITH CLEAR SKIES AREAWIDE.

&&

.MARINE...WINDS HAVE REMAINED RATHER LOW ALL DAY TODAY WITH
CURRENT READINGS LESS THAN 15 KNOTS. SEAS HAVE BEEN SLOWER TO
DECREASE WITH PANAMA CITY BUOY STILL RUNNING AT 7 FEET. MOBILE
BUOY HAS COME DOWN A COUPLE FEET AND EXPECT THIS TO TRANSLATE INTO
THE FLORIDA WATERS OVER NEXT FEW HOURS. WILL ALLOW SCA TO DROP
WITH NEW ISSUANCE BUT KEEP EXERCISE CAUTION IN PLACE FOR THIS
EVENING. WEAK PRESSURE PATTERN FOR NEXT SEVERAL DAYS WILL KEEP
WINDS AND SEAS ON THE LOW SIDE.

&&

.FIRE WEATHER...DRYER AIR BEHIND THE FRONT WILL PUSH RH VALUES
BELOW CRITICAL LEVELS MONDAY AFTERNOON OVER PORTIONS OF THE
PANHANDLE AND BIG BEND. FRANKLIN...GULF...AND DIXIE COUNTIES NOT
EXPECTED TO REACH DURATIONS SO HAVE LEFT OUT OF THE WARNING FOR
NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  48  71  47  73  40 /  10  10  10  10   0
PANAMA CITY  51  70  52  72  48 /  10  10  10  10   0
DOTHAN       44  71  46  71  40 /   0   0  10  10   0
ALBANY       42  71  45  70  40 /  10  10  10  10   0
VALDOSTA     48  72  48  72  41 /  20  10  10  10   0
CROSS CITY   52  72  53  72  44 /  30  10  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
     CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

GMZ...NONE. &&

CAMP/JAMSKI
Hazardous weather outlook, Feb 25, 4:26 AM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 AM EST SUN FEB 25 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-261100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
526 AM EST SUN FEB 25 2007 /426 AM CST SUN FEB 25 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...A COLD FRONT WILL CROSS THE
FORECAST AREA FROM WEST TO EAST TODAY BRINGING WITH IT THE CHANCE
FOR SHOWERS AND EMBEDDED THUNDERSTORMS. ALTHOUGH A WIDESPREAD
SEVERE WEATHER EVENT IS NOT ANTICIPATED...A FEW OF THE
THUNDERSTORMS MAY BE ON THE STRONG TO SEVERE SIDE WITH DAMAGING
WIND AND ISOLATED TORNADOES THE MAIN THREATS. THE COLD FRONT WILL
EXIT TO THE SOUTH AND EAST OF THE AREA LATE THIS EVENING AND
OVERNIGHT WITH THE SHOWERS AND THUNDERSTORMS ENDING ACROSS ALL BUT
THE FAR SOUTHEASTERN BIG BEND.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE COASTAL
WATERS INTO THIS AFTERNOON BEFORE SUBSIDING WITH THE PASSAGE OF
THE COLD FRONT THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

DRY LOW LEVEL AIR AND TEMPERATURES IN THE UPPER 60S TO LOWER 70S
ON MONDAY AFTERNOON WILL RESULT IN POTENTIAL RED FLAG CONDITIONS
ACROSS PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND.

ANOTHER SYSTEM APPROACHING THE AREA THURSDAY INTO FRIDAY WILL
BRING THE NEXT CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS.
ONCE AGAIN A SIGNIFICANT SEVERE WEATHER EVENT IS NOT ANTICIPATED
WITH THIS STORM. HOWEVER...WINDS AND SEAS INCREASING OUT AHEAD OF
THE SYSTEM MAY BRING ANOTHER PERIOD OF NEAR ADVISORY LEVEL
CRITERIA TO THE COASTAL WATERS THURSDAY AFTERNOON INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN PREVIOUSLY ACTIVATED...HOWEVER IF CURRENT
TRENDS CONTINUE...SPOTTERS MAY NOT BE NEEDED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

14-MROCZKA

In the hours before

Special weather statement, Feb 25, 3:13 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EST SUN FEB 25 2007

FLZ028-029-252200-
LAFAYETTE-TAYLOR-
413 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE AND TAYLOR
COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 500 PM EST

AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF STEINHATCHEE...MOVING NORTHEAST
AT 35 MPH.

THIS STORM WILL BE NEAR MAYO BY 445 PM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Feb 25, 4:01 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EST SUN FEB 25 2007

FLZ034-252230-
DIXIE-
501 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY IN THE
FLORIDA BIG BEND...

* UNTIL 530 PM EST

AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CROSS CITY...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR THE COMMUNITY OF FIRST DISTRICT BY 515 PM
EST.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:43 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr
Feb 25, 3:31 PM CSTSevere Thunderstorm WarningTAELafayette19 min

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.